MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB085902A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Rupture (2208)
Date of Event 06/03/2025
Type of Reportable Event Death
Event or Problem Description
The following information was reported from the (b)(4) clinical study manager: on (b)(6) 2025, the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) device system.The maximum diameter of the aortic disease was 67mm.Two gore® viabahn® vbx balloon expandable endoprosthesis devices were implanted in the patient's celiac artery.It was reported that, during the procedure, the patient experienced a splenic artery rupture.The physician attempted to repair the rupture, but ultimately a splenectomy was performed.The patient tolerated the procedure.Reportedly, the patient experienced complications post procedure, including liver shock, and continued to decline.The patient was placed on comfort care.On (b)(6) 2025, the patient expired.During the autopsy on (b)(6) 2025, the site explanted the tambe device system.The explanted device system was returned.It was noted that the device explant was not reportedly related to an allegation against the device system, but that the explant was performed during the already planned autopsy procedure.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog # bxb095902a/ serial #( b)(6)/ udi #(b)(4) as a component of the same system.Catalog # ataa43720160a/ serial # (b)(6)/ udi # (b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H.6.Investigation findings for analysis of production records: code c21 updated to code c19 h.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for testing of actual/suspected device (explant evaluation): code c21 remains unchanged.H.6.Investigation conclusions: code d16 remains unchanged.
 
Additional Manufacturer Narrative
Retraction of manufacturer report number 2017233-2025-06381.After further review, it was determined this is a non-reportable complaint.The vbx device did not cause or contribute to the patient death.The death did not occur intra-procedure and evidence does not suggest the vbx device caused or contributed to the death.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22399009
Report Number2017233-2025-06381
Device Sequence Number4799325
Product Code PRL
UDI-Device Identifier00733132658749
UDI-Public(01)00733132658749(17)280308
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB085902A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer09/24/2025
Not provided
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date09/24/2025
11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite